Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 6, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Dec 22, 2014, 9:15 AM MST for 9 counties in Colorado. It took effect at Dec 23, 2014, 4:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2014, 9:15 AM MST (16:15 UTC)
- In effect from
- Dec 23, 2014, 4:00 AM MST
- Expired
- Dec 22, 2014, 1:44 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS75 KPUB 221615 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 915 AM MST MON DEC 22 2014 COZ085-086-230100- /O.NEW.KPUB.HW.A.0006.141223T1100Z-141223T1800Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COLORADO SPRINGS...PUEBLO 915 AM MST MON DEC 22 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * LOCATION...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH TUESDAY MORNING. * WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE VISIBILITIES BELOW 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ095>099-230100- /O.NEW.KPUB.HW.A.0006.141223T1100Z-141224T0000Z/ WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 915 AM MST MON DEC 22 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH TUESDAY AFTERNOON. * WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE VISIBILITIES BELOW 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ COZ089-093-094-230100- /O.NEW.KPUB.HW.A.0006.141223T1100Z-141223T2100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 915 AM MST MON DEC 22 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. * LOCATION...CROWLEY...OTERO AND EASTERN LAS ANIMAS COUNTIES. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH TUESDAY AFTERNOON. * WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE VISIBILITIES BELOW 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
955 WWUS75 KPUB 222044 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 144 PM MST MON DEC 22 2014 COZ085-086-230500- /O.UPG.KPUB.HW.A.0006.141223T1100Z-141223T1800Z/ /O.NEW.KPUB.HW.W.0009.141223T1100Z-141223T1800Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COLORADO SPRINGS...PUEBLO 144 PM MST MON DEC 22 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 11 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTHERN EL PASO COUNTY AND PUEBLO COUNTY. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE EXPECTED ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH TUESDAY MORNING. * WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE VISIBILITIES BELOW 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ095>099-230500- /O.UPG.KPUB.HW.A.0006.141223T1100Z-141224T0000Z/ /O.NEW.KPUB.HW.W.0009.141223T1100Z-141224T0000Z/ WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 144 PM MST MON DEC 22 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 5 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...KIOWA...BENT...PROWERS AND BACA COUNTIES. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE EXPECTED ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH TUESDAY AFTERNOON. * WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE VISIBILITIES BELOW 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ089-093-094-230500- /O.UPG.KPUB.HW.A.0006.141223T1100Z-141223T2100Z/ /O.NEW.KPUB.HW.W.0009.141223T1100Z-141223T2100Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM 144 PM MST MON DEC 22 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 2 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 2 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...CROWLEY...OTERO AND EASTERN LAS ANIMAS COUNTIES. * CAUSE AND TIMING...STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE EXPECTED ACROSS THE EASTERN PLAINS LATE TONIGHT THROUGH TUESDAY AFTERNOON. * WIND...NORTH WINDS 25 TO 40 MPH GUSTING TO AROUND 60 MPH. * IMPACT...STRONG WINDS MAY CAUSE POWER OUTAGES AND RESULT IN HAZARDOUS CROSS WINDS ALONG WEST EAST ORIENTED ROADWAYS. IN AREAS WHERE SNOW IS FALLING...BLOWING SNOW WILL REDUCE VISIBILITIES BELOW 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Dec 22, 9:04 AM MST, 11 minutes earlier.
Area forecast discussion, Dec 22, 9:04 AM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 904 AM MST MON DEC 22 2014 .UPDATE... ISSUED AT 901 AM MST MON DEC 22 2014 LATEST MODEL RUNS COMING IN ALL POINT TO A HIGH WIND EVENT ACROSS THE PLAINS LATE TONIGHT THROUGH ABOUT MIDDAY TOMORROW. IN ADDITION...ADD A FEW INCHES OF SNOW FOR NORTHERN EL PASO COUNTY THROUGH THE MORNING HOURS AND IMPACT COULD BE SIGNIFICANT. THEREFORE...GOING WITH NEW HIGHLIGHTS DEALING WITH WIND AND WINTER STORM POSSIBILITIES FOR THE PLAINS. ONGOING FORECAST FOR THE REST OF THE AREA LOOKS GOOD AT THIS TIME. MOORE UPDATE ISSUED AT 706 AM MST MON DEC 22 2014 MADE MINOR UPDATES TO THE MORNING POPS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 451 AM MST MON DEC 22 2014 TODAY AN UPR LOW IS EXPECTED TO CLOSE OFF OVR SOUTH CENTRAL SD WITH A STRONG UPR JET ON THE BACK SIDE OF THE TROF OVR WRN CO. TONIGHT THE UPR LOW CENTER IS FORECAST TO MOVE INTO SRN IA. GOOD MSTR FLOW INTO THE CONTDVD WL KEEP SNOW GOING TODAY. THE HIGHEST ACCUMULATIONS WL BE OVR THE SAWATCH AND MOSQUITO RANGES...WITH SEVERAL INCHES ALSO EXPECTED IN THE LEADVILLE AREA...THE LA GARITA MTNS AND IN SAGUACHE COUNTY WEST OF THE CONTDVD BELOW 10000 FT. ANOTHER CONCERN IS THE STRONG WINDS OVR THE HYR ELEVATIONS OF THE CONTDVD WHICH WL CAUSE BLOWING SNOW CAUSING VERY POOR VSBYS AT TIMES IN BLOWING AND DRIFTING SNOW. EARLY THIS MORNING SOME SHOWERS OF RAIN AND SNOW WL CONTINUE OVR THE SERN PLAINS AND MTNS AS A WEAK DISTURBANCE MOVES ACRS THE AREA. THIS ACTIVITY IS EXPECTED TO WANE THRU THE MORNING HOURS AS THE DISTURBANCE MOVES OFF TO THE SE. THIS AFTERNOON...PRECIPITATION IS EXPECTED TO INCREASE AGAIN OVER THE SAN LUIS VALLEY...AND OVR THE ERN MTNS...THEN SPREADING TO THE IMMEDIATELY ADJACENT PLAINS. IT STILL LOOKS FAIRLY WARM AT THE LOWER ELEVATIONS SO MAINLY RAIN IS EXPECTED...BUT THE HYR ELEVATIONS WL SEE SNOW AND SOME GENERALLY LIGHT ACCUMULATIONS. ALTHOUGH ISOLD CONVECTIVE SNOW SHOWERS COULD CAUSE QUICK ACCUMULATIONS OF A FEW INCHES. AS THAT UPR LOW MOVES INTO IA TONIGHT...A DISTURBANCE ON THE BACK SIDE OF THE SYSTEM WL MOVE THRU ERN CO. THIS WL BRING AN INCREASED CHANCE FOR PRECIPITATION TO THE SERN PLAINS...WITH PCPN CONTINUING OVR ALL OF THE MTNS IN THE EVENING HOURS. ADDITIONAL SNOW ACCUMULATIONS CAN BE EXPECTED OVR THE MTNS THIS EVENING...BUT SHOULD NOT BE AS SIGNIFICANT OVR THE CONTDVD AS IT WILL BE THIS MORNING AND AFTERNOON. AS TEMPS THIS EVENING COOL...PCPN OVR THE LOWER ELEVATIONS WL BECOME SNOW. THE NAM INDICATES THE POTENTIAL FOR ONE TO TWO INCHES OF ACCUMULATIONS OVR SOME AREAS...FROM HWY 50 AND SOUTHWARD. THE GFS IS A LITTLE DIFFERENT AND DOES NOT HAVE AS GOOD A CHANCE FOR PCPN OVR THE SERN PLAINS. SO THERE IS SOME UNCERTAINTY AT THIS POINT AND WL KEEP POPS RATHER LOW THIS EVENING OVR THE SERN PLAINS TO BETTER MATCH SURROUNDING WFOS...AND LET THE DAY SHIFT GET A LOOK AT THE NEW MODEL RUNS. BY LATE NIGHT PCPN SHOULD BE DECREASING ACRS ALL OF THE AREA...LEAVING RELATIVELY COLD TEMPS ACRS THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 451 AM MST MON DEC 22 2014 ...STRONG NORTH WINDS ACROSS EASTERN COLORADO TUESDAY... TUESDAY-TUESDAY NIGHT...STRONG NORTHERLY FLOW ALOFT ACROSS THE REGION EARLY TUESDAY SLOWLY MODERATES THROUGH THE AFTERNOON AS A STRONG 140KT JET CORE CONTINUES TO TRANSLATE ACROSS THE STATE. COULD STILL SEE SOME LIGHT SNOWFALL ACROSS THE HIGHER TERRAIN AND FAR EASTERN PLAINS EARLY TUESDAY MORNING...WITH THE MAIN WEATHER FOCUS SHIFTING TO STRONG WIND POTENTIAL ACROSS THE EASTERN PLAINS. LATEST MODELS CONTINUE TO INDICATE A STRONG SFC-H7 GRADIENT SETTING UP AS THE JET CORE SLIDES ACROSS THE EASTERN PLAINS. GREATEST POTENTIAL FOR STRONG AND DAMAGING WIND GUSTS LOOKS TO BE BETWEEN 15Z-20Z TUESDAY AS PROGGED H7 WINDS OF 40-50KTS DIMINISHES RAPIDLY THEREAFTER. ALTHOUGH CAN NOT RULE OUT A FEW GUSTS TO AROUND 60 MPH...CERTAINLY DOES NOT LOOK A LIKE A SLAM DUNK WIDESPREAD HIGH WIND EVENT AND WILL NOT GO WITH ANY WIND HIGHLIGHTS AT THIS TIME. I WILL...HOWEVER...KEEP STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO BETWEEN 45 AND 55 MPH IN THE FORECAST ACROSS THE EASTERN PLAINS ON TUESDAY. AT ANY RATE...IT WILL DEFINITELY BE A RAW AND BLUSTERY DAY ACROSS THE AREA WITH HIGHS ONLY IN THE 20S AND 30S. WITH A COLD AIRMASS IN PLACE AND DECOUPLING WINDS THROUGH THE LATE AFTERNOON AND EVENING...WILL LIKELY SEE TEMPERATURES TANK ACROSS THE HIGHER TERRAIN AND VALLEY LOCALES TUESDAY NIGHT...WITH LOWS IN THE SINGLE DIGITS AND TEENS ACROSS THE EASTERN PLAINS AND MAINLY SINGLE DIGITS ABOVE AND BELOW ZERO ACROSS THE HIGHER TERRAIN. WEDNESDAY CONTINUES TO BE A DAY OF TRANSITION WITH MODERATE AND WARMING WESTERLY FLOW ALOFT DEVELOPING UNDER A BUILDING TRANSITORY UPPER RIDGE. THIS WILL LEAD TO A DRY DAY WITH TEMPERATURES WARMING BACK TO AT OR SLIGHTLY ABOVE SEASONAL AVERAGES WITH THE WARMEST READINGS ALONG AND WEST OF THE I-25 CORRIDOR. THURSDAY-FRIDAY...LATEST MODELS CONTINUE TO SHOW SOME RUN TO RUN DIFFERENCES ON THE NEXT SYSTEM MOVING ACROSS THE ROCKIES FOR CHRISTMAS DAY AND NIGHT...THOUGH BOTH THE EC AND THE GFS CONTINUE TO KEEP THE SYSTEM MOVING MAINLY NORTH OF THE AREA INTO NORTHWESTRN COLORADO ON CHRISTMAS DAY AND CONTINUE TO LIFT IT OUT ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS THROUGH THE DAY FRIDAY. MAIN MODEL DIFFERENCES WITH THIS SYSTEM NOW IS THAT THE EC IS A TAD STRONGER WITH BACKSIDE ENERGY DIGGING THE SYSTEM A TAD FURTHER SOUTH ACROSS THE STATE AND HAS A MORE PRONOUNCED COLD FRONT MOVING ACROSS THE EASTERN PLAINS CHRISTMAS NIGHT. AT ANY RATE...BEST CHANCES OF GENERALLY LIGHT SNOWFALL WILL BE ACROSS THE HIGHER TERRAIN...MAINLY ALONG AND WEST OF THE CONTDVD THURSDAY AFTERNOON AND EVENING. LATEST MODEL CONSENSUS KEEPS SLIGHT POPS ACROSS THE EASTERN MTS AND NORTHERN PORTIONS OF THE EASTERN PLAINS WITH PASSING COLD FRONT CHRISTMAS NIGHT...WITH CHANCES OF A WHITE CHRISTMAS ACROSS EASTERN COLORADO CONTINUING TO FADE. TEMPERATURES LOOKS TO BE AT OR ABOVE SEASONAL AVERAGES ACROSS WESTERN HALF OF THE AREA ON CHRISTMAS DAY AND ABOVE TO WELL ABOVE SEASONAL TEMPERATURES ACROSS THE EASTERN PLAINS IN THE MID 40S TO MID 50S...WITH THE LATEST MAV GUIDANCE LIKELY TOO WARM. FRIDAY CONTINUES TO LOOK LIKE A COOL AND RAW DAY...WITH BREEZY NORTHERLY WINDS AND TEMPERATURES BACK IN THE 20S AND 30S. SATURDAY-SUNDAY...MODELS CONTINUE TO INDICATE A TEMPERATURES REMAINING AT OR BELOW SEASONAL AVERAGES WITH ANOTHER SYSTEM MOVING ACROSS THE ROCKIES BRINGING CHANCES OF SNOW TO THE AREA SATURDAY NIGHT AND SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 451 AM MST MON DEC 22 2014 KPUB WL HAVE SOME SHOWERS IN THE AREA THIS MORNING WITH LITTLE CHANCE FOR PCPN IN THE AFTERNOON. CONDITIONS ARE EXPECTED TO REMAIN VFR THRU TODAY. THIS EVENING THERE WL BE A BETTER CHANCE FOR SOME SNOW AND FOR CONDITIONS TO BECOME MVFR OR IFR...HOWEVER BY LATE NIGHT AN IMPROVEMENT IS EXPECTED. KCOS WL HAVE SOME SHOWERS IN THE VCNTY THIS MORNING...WITH LITTLE CHANCE FOR PCPN EXCEPT OVR THE MTNS...THIS AFTERNOON. CONDITIONS ARE EXPECTED TO BE VFR THRU TODAY. THIS EVENING THERE WL BE A CHANCE FOR SNOW AND FOR CONDITIONS TO BECOME VFR OR IFR...HOWEVER BY LATE NIGHT IMPROVING CONDITIONS CAN BE EXPECTED. KALS WL HAVE THE POTENTIAL FOR SHOWERS TODAY...WITH THE BEST CHANCES BEING AFTER 20Z. VFR CONDITIONS ARE EXPECTED THRU MUCH OF THE AFTERNOON BUT AS TEMPS COOL AND PCPN CHANGES TO SNOW BY EVENING MVFR OR IFR CONDITIONS WL BE POSSIBLE. A RETURN TO VFR CONDITIONS IS THEN EXPECTED AROUND 06Z. && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR COZ089-093-094. HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR COZ095>099. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR COZ058>060. WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR COZ064- 066. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR COZ061. WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR COZ084. HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR COZ085-086. && UPDATE...MOORE SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Dec 22, 6:00 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 600 AM MST MON DEC 22 2014 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 600 AM MST MON DEC 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOWFALL WILL CONTINUE TODAY AND THIS EVENING OVER LAKE AND WESTERN CHAFFEE COUNTIES...WITH SEVERAL INCHES OF SNOW ALSO EXPECTED OVER WESTERN AND NORTHERN SAGUACHE COUNTY...INCLUDING THE LA GARITA MOUNTAINS. THE SAN JUAN MOUNTAINS WILL ALSO SEE A FEW TO SEVERAL INCHES OF SNOW. STRONG WINDS WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE CONTINENTAL DIVIDE...CAUSING SIGNIFICANT BLOWING AND DRIFTING SNOW AND HAZARDOUS DRIVING CONDITIONS OVER THE PASSES. SNOW WILL DECREASE TONIGHT ALONG THE CONTINENTAL DIVIDE. ALTHOUGH THERE WILL BE SOME LIGHT SNOW SHOWERS THIS MORNING OVER THE EASTERN MOUNTAINS...THE CHANCES FOR SNOW WILL INCREASE THIS AFTERNOON...CONTINUING THROUGH THE EVENING...WITH A FEW INCHES OF ACCUMULATIONS EXPECTED. SOME OF THE STRONGER SNOW SHOWERS THIS AFTERNOON AND EVENING COULD PRODUCE QUICK ACCUMULATIONS OF A FEW INCHES. AS TEMPERATURES COOL LATE THIS AFTERNOON AND INTO THE EVENING...PRECIPITATION OVR THE I-25 CORRIDOR AND SOUTHEAST PLAINS WILL CHANGE TO SNOW...WITH SOME LOCATIONS POSSIBLY SEEING AN INCH OR TWO OF ACCUMULATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH CAN BE EXPECTED ACROSS THE SOUTHEAST COLORADO PLAINS TUESDAY MORNING AND AFTERNOON...AS A STRONG JET STREAM OVER THE ROCKIES CONTINUES TO TRANSLATE EAST INTO THE HIGH PLAINS STATES. ANOTHER WEATHER SYSTEM...MOVING INTO THE STATE THROUGH THE DAY ON CHRISTMAS...WILL BRING A CHANCE OF SNOW TO MAINLY THE HIGHER TERRAIN THROUGH EARLY FRIDAY MORNING...WITH THE BEST CHANCES OF LIGHT SNOW ACCUMULATIONS ALONG THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE OCCUR TODAY AND TONIGHT OVER LAKE COUNTY...CHAFFEE COUNTY...WESTERN AND NORTHERN SAGUACHE COUNTY...THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS. WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS AND SOME PORTIONS OF THE SAN LUIS VALLEY FROM ABOUT MIDAFTERNOON UNTIL LATE TONIGHT...AND OVER SOME PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS TONIGHT. 28/23
In the hours before
Local storm report, Dec 22, 4:57 AM MST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
457 AM MST MON DEC 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HEAVY SNOW 1 NNW MONARCH PASS 38.51N 106.33W
12/22/2014 M13.5 INCH CHAFFEE CO TRAINED SPOTTER
24 HOUR TOTAL WITH 11 INCHES OVERNIGHT
&&
MWLocal storm report, Dec 22, 6:38 AM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
638 AM MST MON DEC 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM SNOW 1 SSE WOLF CREEK PASS 37.47N 106.79W
12/22/2014 M5.0 INCH MINERAL CO TRAINED SPOTTER
IN PAST 24 HOURS
&&
MWLocal storm report, Dec 22, 7:29 AM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
729 AM MST MON DEC 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM SNOW 4 WNW DIVIDE 38.96N 105.22W
12/22/2014 M2.2 INCH TELLER CO CO-OP OBSERVER
&&
28Local storm report, Dec 22, 8:12 AM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
812 AM MST MON DEC 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY SNOW LEADVILLE 39.25N 106.29W
12/22/2014 M13.0 INCH LAKE CO AMATEUR RADIO
&&
PPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:21 AM MST | Winter Storm Watch | PUB | El Paso | 5 hr |
| Dec 22, 1:44 PM MST | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more | 27 hr |
| Dec 22, 1:51 PM MST | Winter Storm Warning | PUB | El Paso | 21 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.